Alert archive / Nevada / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Sep 4, 2007, 12:43 PM PDT for Elko County, White Pine County, Nevada. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2007, 12:43 PM PDT (19:43 UTC)
- Expired
- Sep 4, 2007, 1:30 PM PDT
- In force
- 47 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 131 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KLKN 041944
SVRLKN
NVC007-033-042030-
/O.NEW.KLKN.SV.W.0007.070904T1943Z-070904T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
1243 PM PDT TUE SEP 4 2007
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WHITE PINE COUNTY IN EASTERN NEVADA...
SOUTH CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...
THIS INCLUDES THE CITY OF RUBY LAKE...
* UNTIL 130 PM PDT
* AT 1229 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES SOUTHWEST OF RUBY LAKE...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RUBY LAKE BY 100 PM PDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4016 11508 3981 11580 3983 11580 3984 11578
3987 11578 3988 11580 4001 11581 4037 11554
TIME...MOT...LOC 1943Z 224DEG 21KT 4012 11555
$$
KNUTSVIG2 follow-up statements
000
WWUS55 KLKN 042006
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
105 PM PDT TUE SEP 4 2007
NVC007-033-042030-
/O.CON.KLKN.SV.W.0007.000000T0000Z-070904T2030Z/
ELKO NV-WHITE PINE NV-
105 PM PDT TUE SEP 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM PDT
FOR NORTHWESTERN WHITE PINE AND SOUTH CENTRAL ELKO COUNTIES...
AT 104 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RUBY LAKE...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN ELKO COUNTY AT 120 PM PDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
TUESDAY EVENING FOR NORTHEASTERN NEVADA.
LAT...LON 4033 11547 4032 11541 4019 11514 3981 11580
3984 11578 3987 11578 3988 11580 4002 11580
4036 11551
TIME...MOT...LOC 2005Z 227DEG 22KT 4021 11539
$$
KNUTSVIG000
WWUS55 KLKN 042022
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
119 PM PDT TUE SEP 4 2007
NVC007-033-042030-
/O.CON.KLKN.SV.W.0007.000000T0000Z-070904T2030Z/
ELKO NV-WHITE PINE NV-
119 PM PDT TUE SEP 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM PDT
FOR NORTHWESTERN WHITE PINE AND SOUTH CENTRAL ELKO COUNTIES...
AT 115 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES EAST OF RUBY LAKE...MOVING NORTHEAST AT 25 MPH.
A SECOND SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED 30 MILES
NORTHEAST OF DIAMOND VALLEY...MOVING NORTHEAST AT 25 MPH.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATHS OF THESE
STORMS...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
TUESDAY EVENING FOR NORTHEASTERN NEVADA.
LAT...LON 4033 11547 4032 11541 4019 11514 3981 11580
3984 11578 3987 11578 3988 11580 4002 11580
4036 11551
TIME...MOT...LOC 2019Z 227DEG 22KT 4027 11531
$$
KNUTSVIGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:00 AM PDT, 10 hours 43 minutes earlier.
Area forecast discussion, Sep 4, 2:00 AM PDT, 10 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 AM PDT TUE SEP 4 2007 .SYNOPSIS...A COLD FRONT WILL MOVE THROUGH NORTHERN AND CENTRAL NEVADA TODAY TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. BREEZY CONDITIONS AND COOLER TEMPERATURES ARE ALSO EXPECTED THROUGH THE MIDDLE OF THE WEEK BEFORE TEMPERATURES START TO REBOUND BY NEXT WEEKEND. && .SHORT TERM...TUESDAY AND WEDNESDAY...CURRENT WATERVAPOR LOOP SHOWS PACIFIC TROUGH APPROACHING THE OREGON COASTLINE AND SHOWING SIGNS OF DIGGING SE INTO NRN CALIF AND SRN OREGON. CURRENT RADAR IMAGERY SHOWS ISOLD TSTORMS AND WDLY SCT SHOWERS ALONG AND SOUTH OF HIGHWAY 50 ACROSS CTNRL NV. WILL LIKELY SEE THIS ACTIVITY CONTINUE THIS MORNING ACROSS THAT AREA AS TROUGH AND 90 KT UPPERLEVEL JET APPROACH THE AREA. WATERVAPOR LOOP ALSO SHOWING DRY SLOT PUSHING INTO CNTRL CALIF AND WRN NV IN SOUTHWESTERLY FLOW...BELIEVE THIS FEATURE WILL KEEP SHOWERS AND TSTORMS FURTHER EAST...MAINLY IN ELKO AND WHITE PINE COUNTIES TODAY. KEPT POPS AROUND 45 PCT MAINLY ALONG AND EAST OF HIGHWAY 93...AND THE CNTRL MOUNTAINS. MODELS ALL AGREE ON WINDY CONDITIONS THIS AFTERNOON AHEAD OF THE MAIN COLD FRONT. WITH 500MB WINDS APPROACHING 55KTS...EXPECT SOME RATHER STRONG WIND GUSTS AND BLOWING DUST THIS AFTERNOON IN AND NEAR THIS DRY SLOT. ALSO...WITH CONSIDERABLE AMOUNT OF DRY AIR ALOFT AND SOME MIDLEVEL SHEAR...EXPECT GUSTY WINDS WITH TSTORMS IN ERN NV. ADDED BLDU AND GUSTY TSTORM WINDS TO FORECAST ACROSS NORTH CNTRL...AND ERN NV RESPECTIVELY. WOULD NOT BE SURPRISED IF ONE OR TWO OF THESE TSTORMS REACH STRONG TO SEVERE LIMITS IN TERMS OF WIND GUSTS THIS AFTERNOON. MODELS THEN SHOW UPPERLEVEL LOW STALLING OVER NE NV TONIGHT AND INTO WEDNESDAY WITH SCT SHOWERS AND ISOLD TSTORMS CONTINUING MAINLY ACROSS NE NV...BUT COULD REACH EAST CNTRL NV AS WELL AS SHORTWAVE ENERGY ROTATES AROUND MAIN LOW. INCREASED POPS TONIGHT AND WEDNESDAY...WITH SHOWERS POSSIBLY BECOMING HEAVY AT TIMES. A FEW OF THE HIGHEST MOUNTAIN PEAKS ABOVE 10000 FEET MAY SEE THEIR FIRST FEW SNOWFLAKES OF THE YEAR TONIGHT AS 700MB TEMPS DROP BELOW 4C. LOWERED MAX TEMPS WEDNESDAY A FEW DEGS...PORTIONS OF NORTHEAST NV MAY STRUGGLE TO REACH 70 DEGS FOR DAYTIME HIGHS...WITH MID TO UPPER 70S EXPECTED ELSEWHERE. TT .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. MODELS CONTINUE TO BE IN DECENT AGREEMENT EARLY IN PERIOD BUT DIVERGE BY LATE WEEKEND. FEW CHANGES MADE TO EXTENDED PORTION OF FORECAST. DID INCREASE POPS SLIGHTLY WED NIGHT AND ADDED SLIGHT CHANCE SHOWERS OVER NORTHEAST CWA AS RESIDUAL MOISTURE FROM DEPARTING TROF MAY BE ENOUGH FOR SOME SHOWERS...ESPECIALLY OVER HIGHER TERRAIN. AT 00Z MON OPERATIONAL GFS MOST AMPLIFIED WITH 596DM HIGH NEAR 45N 150W AND DEEP TROF OVER NORTHERN CONUS. ECMWF AND GFS ENSEMBLES LESS AMPLIFIED WITH ENSEMBLE MEAN KEEPING SOUTHERN PORTION OF POSITIVE TILT TROF OVER CWA. EITHER WAY...PATTERN LOOKS MOSTLY DRY WITH TEMPERATURES RUNNING NEAR- TO SLIGHTLY ABOVE NORMAL. ALSO MAINTAINED LOW POPS BELOW 15 PERCENT OVER SOUTHERN CWA LATER IN EXTENDED PERIOD WITH INCREASING MID-LEVEL MOISTURE A POSSIBILITY. SAVADEL && .AVIATION...ISOLD THUNDERSTORMS CONTINUING OVERNIGHT ALONG ROUTE 406 WITH SCATTERED COVERAGE EXPECTED DURING THE DAY OVER ROUTES 383 AND 406. GUSTY WINDS ALSO EXPECTED ACROSS THE REGION WITH FRONTAL SYSTEM MOVING ACROSS THE AREA AHEAD OF STRONG UPPER LEVEL TROUGH. VISIBILITY MAY BE LOWERED AT TIMES DUE TO BLOWING DUST AND ASH MAINLY ALONG ROUTE 404. UNSETTLED CONDITIONS WILL CONTINUE THROUGH TUESDAY NIGHT ACROSS CENTRAL/NORTHERN NEVADA AND UTAH AS MAIN TROUGH SWINGS THROUGH THE REGION. SAVADEL && .FIRE WEATHER...KEPT RED FLAG GOING FOR TODAY MAINLY FOR GUSTY WINDS AS COLD FRONT PUSHES THROUGH THE AREA. DAYTIME MIN RH/S WILL BE QUESTIONABLE BUT SHOULD SEE A PERIOD OF NEAR 15% RH/S EARLY THIS AFTERNOON. ZONES 454...451 AND 457 LOOK THE MOST LIKELY TO REACH CRITERIA ATTM. OTHERWISE...COOLER TEMPS...HIGHER HUMIDITIES...AND LIGHTER WINDS EXPECTED THROUGH THE END OF THE WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR ALL FWZ ZONES FROM 10 AM THIS MORNING UNTIL 7 PM THIS EVENING
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 1:02 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 43 min |
| Sep 4, 1:30 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 45 min |
| Sep 4, 1:45 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 33 min |
| Sep 4, 1:48 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 31 min |
| Sep 4, 2:55 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 20 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.